Alert archive / Hawaii / Wind Advisories in 2019
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 25, 2019, 3:00 PM HST for Hawaii County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2019, 3:00 PM HST (01:00 UTC)
- Expired
- Jan 26, 2019, 3:29 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWHW70 PHFO 260100 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 300 PM HST Fri Jan 25 2019 HIZ028-261400- /O.NEW.PHFO.WI.Y.0003.190126T0100Z-190126T2200Z/ Big Island Summits- 300 PM HST Fri Jan 25 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON HST SATURDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until noon HST Saturday. * WINDS...North 40 to 55 mph with localized gusts to 60 mph. * TIMING...Through Saturday morning. * IMPACTS...Motorists, especially those in high profile vehicles, are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. Motorists should use extra caution. && $$ Foster
2 follow-up statements
946 WWHW70 PHFO 261327 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 327 AM HST Sat Jan 26 2019 HIZ028-270400- /O.EXT.PHFO.WI.Y.0003.000000T0000Z-190127T0400Z/ Big Island Summits- 327 AM HST Sat Jan 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...North 40 to 55 mph with localized gusts to 60 mph. * TIMING...Through 6 PM HST this evening. * IMPACTS...Winds this strong can forcefully slam doors. Motorists should use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory for the summits means that sustained winds of at least 45 mph, or gusts of at least 55 mph, are expected. && $$ RCB
011 WWHW70 PHFO 270129 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 329 PM HST Sat Jan 26 2019 HIZ028-270230- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-190127T0400Z/ Big Island Summits- 329 PM HST Sat Jan 26 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds have fallen below advisory criteria, and are expected to stay below advisory levels tonight. Therefore, the Wind Advisory is cancelled. However, winds are expected to strengthen again at the summits during the day Sunday into early next week. $$ Foster
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 25, 9:50 AM HST, 5 hours 10 minutes earlier.
Area forecast discussion, Jan 25, 9:50 AM HST, 5 hours 10 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 950 AM HST Fri Jan 25 2019 .SYNOPSIS... A weak surface ridge over the islands will continue to keep light and variable winds in the forecast for most of the eastern islands today as a cold front moves in the afternoon. The front will spread clouds and showers from west to east across the state through Saturday morning. Cool and breezy trade winds are forecast after the front passes each island. Trade winds will continue through next week with clouds and some showers favoring windward and mountain areas. && .DISCUSSION... A weak high pressure ridge over the state will produce light and variable winds across much of the eastern islands today ahead of a cold front moving across the state from the northwest. As the front arrives, winds will shift northeasterly and become breezy beginning on Kauai this afternoon, then spread across the rest of the island chain this evening and tonight. The front remains fairly inactive with light precipitation amounts in the forecast. Expect a brief period of showers as the front passes rapidly through each island from west to east reaching Oahu by late afternoon, Maui County this evening, and the Big Island by Saturday morning. The clouds and showers associated with the front should clear the Big Island by Saturday night. The majority of the showers with this system will effect north and northeast facing slopes as breezy northeast winds fill in behind the front. Strong northerly winds may develop over the Big Island summits early Saturday morning. We will consider a Wind Advisory for this area tonight and Saturday. Cooler air behind the front will keep temperatures a few degrees below normal through the weekend. Otherwise trade winds continue through next week with temperatures warming back up to near normal a high pressure system builds in north of the state. A persistent upper level ridge over the region will keep low subsidence inversion heights at around 6000 feet. These low thermal inversion heights will produce a fairly stable environment, capping vertical cloud development, and limiting shower activity. Any clouds and showers that develop under this strong upper ridge will tend to favor windward and mountain areas during the overnight hours, while most leeward locations will remain dry. Long range models remain in good agreement through next week lending a higher degree of confidence in the extended forecast. && .AVIATION... A front will reach Kauai this morning and move down the island chain through Saturday morning. Low cloudiness and showers will accompany the boundary, which will lead to brief to TEMPO MVFR conditions as it passes, and mountain obscurations. Low level turbulence with breezy north winds behind the front is also a possibility. Before the front's arrival, however, VFR will prevail. && .MARINE... Light to moderate east to southeast winds with occasional pockets of moderate to fresh breezes over the typically windier waters will continue this morning as a cold front approaches. Winds will quickly shift out of the north and increase into the fresh to strong category this afternoon/evening as the cold front advances down the island chain. Cool and breezy trades are forecast return behind the front, as high pressure builds north of the state. After a lull overnight, a new northwest swell is starting to show up at the nearshore buoys, and will continue to build through the afternoon and peak later this evening. This swell will slowly decrease through the weekend. The High Surf Advisory for north and west facing shores remains in effect through this afternoon for that swell, but may need to be extended for north facing shores as a moderate, short-period north swell moves through the coastal waters tonight into Saturday. This source, from a large swath of nearby northerly winds, will fade into early next week. The Small Craft Advisory for most waters remains in effect into the weekend due to a combination of swell and strong northerly winds expected behind the front. Surf along east facing shores will remain up through today despite the lighter winds locally, due to a swell out of the east from fresh to strong winds upstream. This source should gradually fade over the weekend. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST this evening for north and west facing shores of Niihau, Kauai, Oahu, Molokai, and for north facing shores of Maui. Small Craft Advisory until 6 PM HST Saturday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters- Alenuihaha Channel-Big Island Windward Waters. && DISCUSSION...Foster AVIATION...Kinel MARINE...TS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:53 PM HST | High Surf Advisory | HFO | Honolulu | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.